Alert archive / Massachusetts / Gale Warnings in 2022

Gale Warning 19, NWS Boston/Norton, MA

March 1, 2022

NWS Boston/Norton, MA issued this gale warning at Mar 1, 2022, 2:51 PM EST. It took effect at Mar 1, 2022, 4:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2022, 2:51 PM EST (19:51 UTC)
In effect from
Mar 1, 2022, 4:00 PM EST
Expired
Mar 1, 2022, 11:02 PM EST
In force
7 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

089 
WHUS71 KBOX 011951
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
251 PM EST Tue Mar 1 2022

ANZ250-020400-
/O.UPG.KBOX.SC.Y.0031.000000T0000Z-220302T1200Z/
/O.NEW.KBOX.GL.W.0019.220301T2100Z-220302T0600Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
251 PM EST Tue Mar 1 2022

...GALE WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 feet expected. 

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm. 

* WHEN...From 4 PM this afternoon to 1 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ254-020400-
/O.EXT.KBOX.SC.Y.0031.000000T0000Z-220302T1800Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
251 PM EST Tue Mar 1 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 6 feet expected. 

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm. 

* WHEN...From 1 PM this afternoon to 7 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ255-256-020400-
/O.EXT.KBOX.SC.Y.0031.000000T0000Z-220302T1800Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
251 PM EST Tue Mar 1 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected. 

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island. 

* WHEN...From 1 PM this afternoon to 7 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ235-237-020400-
/O.CON.KBOX.SC.Y.0031.000000T0000Z-220302T0900Z/
Rhode Island Sound-Block Island Sound-
251 PM EST Tue Mar 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected. 

* WHERE...Rhode Island Sound and Block Island Sound.

* WHEN...From 1 PM this afternoon to 4 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ232>234-020400-
/O.CON.KBOX.SC.Y.0031.000000T0000Z-220302T0900Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
251 PM EST Tue Mar 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  2 to 4 feet expected. 

* WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay.

* WHEN...From 1 PM this afternoon to 4 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231-251-020400-
/O.CON.KBOX.SC.Y.0031.000000T0000Z-220302T0900Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
251 PM EST Tue Mar 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 
  2 to 4 feet expected. 

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...From 1 PM this afternoon to 4 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-020400-
/O.CON.KBOX.SC.Y.0031.000000T0000Z-220302T0600Z/
Boston Harbor-
251 PM EST Tue Mar 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and seas 
  around 2 feet expected. 

* WHERE...Boston Harbor.

* WHEN...From 1 PM this afternoon to 1 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ236-020300-
/O.CON.KBOX.SC.Y.0031.000000T0000Z-220302T0300Z/
Narragansett Bay-
251 PM EST Tue Mar 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...South winds 10 to 15 kt with gusts up to 25 kt and seas 
  2 to 3 feet expected. 

* WHERE...Narragansett Bay.

* WHEN...From 1 PM this afternoon to 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
892 
WHUS71 KBOX 020402
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1102 PM EST Tue Mar 1 2022

ANZ250-021715-
/O.CAN.KBOX.GL.W.0019.000000T0000Z-220302T0600Z/
/O.EXA.KBOX.SC.Y.0031.000000T0000Z-220302T1800Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
1102 PM EST Tue Mar 1 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 8 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary.

* WHEN...Until 1 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-020515-
/O.CAN.KBOX.SC.Y.0031.000000T0000Z-220302T0600Z/
Boston Harbor-
1102 PM EST Tue Mar 1 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ231-251-021500-
/O.EXT.KBOX.SC.Y.0031.000000T0000Z-220302T1500Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
1102 PM EST Tue Mar 1 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 
  2 to 4 feet.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...Until 10 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ254-021715-
/O.CON.KBOX.SC.Y.0031.000000T0000Z-220302T1800Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
1102 PM EST Tue Mar 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 feet.

* WHERE...Coastal waters from Provincetown MA to Chatham MA to 
  Nantucket MA out 20 nm.

* WHEN...Until 1 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ255-256-021715-
/O.CON.KBOX.SC.Y.0031.000000T0000Z-220302T1800Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1102 PM EST Tue Mar 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  4 to 6 feet.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...Until 1 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ235-237-020900-
/O.CON.KBOX.SC.Y.0031.000000T0000Z-220302T0900Z/
Rhode Island Sound-Block Island Sound-
1102 PM EST Tue Mar 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

* WHAT...Southwest winds around 15 kt with gusts up to 25 kt and 
  seas 4 to 6 feet.

* WHERE...Block Island Sound and Rhode Island Sound.

* WHEN...Until 4 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ232>234-020900-
/O.CON.KBOX.SC.Y.0031.000000T0000Z-220302T0900Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
1102 PM EST Tue Mar 1 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 2 to 4 feet.

* WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay.

* WHEN...Until 4 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Mar 1, 12:48 PM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 1, 12:48 PM EST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1248 PM EST Tue Mar 1 2022

.SYNOPSIS...
A fast moving clipper tracking to the north will bring a period of
light rain or higher elevation snow later today and tonight,
followed by dry and mild conditions Wednesday. Another clipper
brings light snow Wednesday night into early Thursday. This will
usher in colder than seasonable temperatures for late this
week. Temperatures warm to above normal readings late in the
weekend into early next week. This will bring the next shot for
more widespread heavier precipitation.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1230 PM Update...

Warm air advection from the south/southwest, with a generous
southwesterly low level jet in the mid layers, continues warm
temperatures to above freezing across the area. Far northwest
zones that have yet to see the wind shift to the south still
remain below zero, but should bump above freezing as the day
progresses.

Precipitation is still on track to begin this evening, but will
be fighting a dry mid layer airmass between 900 and 800mb. A
battle will ensue between the dry airmass and temperatures below
freezing across the Berkshires and northern Worcester county.
While precipitation is expected to be primarily rain across
southern New England, the aforementioned areas may start out as
snow, should the atmosphere saturate before surface and 925mb
increase above freezing. Regardless, little to no snow accumulation
is expected with this system; travel impacts will be non
existent as surface temperatures increase above freezing in all
areas by daybreak.

645 AM Update...

Forecast remains on track. No changes in the latest update.

Discussion from 330 AM...

One shortwave will be exiting to the east this morning with another
shortwave approaching from the Gt Lakes later today within the fast
moving low amplitude flow. Parent low pres moves into northern NY
later today with developing warm advection pattern and increasing SW
flow. Mid/high clouds overspreading SNE early this morning from
first shortwave and expect thickening cloud cover through the day as
deepening moisture plume moves in from the west. This deepening
moisture and weak lift will bring increasing risk of light precip
later today, mainly in western New Eng. While it is cold enough
aloft to support snow, warming boundary layer will result in a rain-
snow mix with snow mostly confined to higher terrain.

After a cold start, highs expected to recover into mid 30s to lower
40s with increasing SW flow. Decent low level jet develops across
SNE this afternoon and soundings show deepening boundary layer to
near 850 mb supporting a period of gusts 25-35 mph mid/late
afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Tonight...

Low pres tracks to the north tonight with cold front moving across
SNE after midnight. Mid level shortwave passage combined with
saturated column through the mid levels and a modest low level jet
will result in an expansion of light precip across the region this
evening, especially north of the coast. Boundary layer is warming
from south to north ahead of the front so all rain coastal plain
with any rain/snow mix interior quickly changing to rain, although
ptype should remain mostly snow in the Berkshires and to a lesser
extent in the northern Worcester hills where thermal profile just
marginally cold enough. However, temps AOA freezing will limit
accums to a coating to less than an inch in the higher elevations,
with the worst case of an inch or 2 in the Berkshires in western
Franklin county. After frontal passage and wind shift to W/NW, good
low and mid level drying will result in clearing skies late tonight.
Lows will drop back to 25-30 interior with low/mid 30s in the
coastal plain.

Wednesday...

SNE will be in between systems with departing shortwave to the east
and next fast moving shortwave approaching from the NW. Resulting
subsidence will yield a dry day with lots of sunshine as the column
is rather dry. However, high clouds will be moving back in during
the afternoon ahead of the next clipper. It will be a nice late
winter day with modest NW breeze and near seasonable temps with
highs ranging from upper 30s higher terrain to mid 40s coastal
plain.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Highlights...

* Clipper slides through late Wed into early Thu bringing light
  accumulating snow. A dusting for most, but could see up to an inch
  along the Route 2 Corridor.

* Cooler than normal temperatures late in the week before a warmup
  over the weekend into early next week.

* Increasing chances of precipitation late on Sat through Sun. Could
  start off as a wintry mix/snow before changing to all rain.
  Another shot of precip early next week, but should be all rain.

Wednesday Night through Thursday...

Shortwave trough digs from eastern Lake Superior Wednesday evening
into northern New England by early Thursday morning. A clipper
system will slide across the eastern Great Lakes and northern New
England during this timeframe. This will bring some light
accumulating snow to southern New England as the cold front
associated with the system moves through.

Progressive system moving through the region during this timeframe
with not a whole lot of moisture to work with. Should see PWAT
values between roughly 0.25 to 0.50 inches, which is between the
25th and 75th percentile for CHH for this time of year with WSW
flow. Do have some decent speed convergence at 925 and 850 hPa with
a roughly 30-40 kt SW/WSW jet lifting in. This coincides with when
the heaviest precip would be roughly around and just after midnight.
Does appear that there is around 4-10 units of omega just
below/within the DGZ, which could lead to a brief burst of moderate
snow. The only potential crux will be the lowest layers are not
saturated wrt ice, so some of the snow falling will be used to
saturate the lower layers. At this point in time think that a
dusting to an inch of accumulation is plausible. The risk of 1 inch
totals is highest along the Route 2 Corridor where the strongest
convergence of wind is at 925/850 hPa.

Given the thermal profile in place per NAM/GFS Bufkit soundings am
thinking precip should be mostly rain along the immediate south
coastline. Should see any snow taper off early on Thursday as the
cold front associated with the clipper slides offshore. Will be a
bit gusty across the region on Thursday in wake of the cold front.
Flow becomes NW, which will result in excellent mixing within the
boundary layer up to roughly 800 hPa. Could see some gusts in the 25-
40 kt range. For now have kept gusts in the 25-30 kt range, but may
need to be increased in future updates. A bit cooler than seasonable
with highs in the 30s for most, but the south coast will see
readings in the low 40s.

Thursday Night through Friday Night...

Ridge axis builds from the Plains late on Thursday into the
Mississippi River Valley by late Friday. The ridge builds into the
central Great Lakes by early Saturday. High pressure builds over the
central Great Lakes Thursday night into the eastern Great
Lakes/southern New England by early Friday. The high builds over
southern New England on Friday and offshore by early Saturday.

Dry and quiet weather through this period with high pressure in
control. Temperatures will be colder than normal during this window
given the position of the ridge/high will advect colder air into the
region. Could see a strong radiational cooling night Thursday night
into early Friday, but uncertain on if the high will relax the
pressure gradient enough. For now the NBM temps look fine with
readings in the single digits across the interior and the teens
along the coastal plain. Temperatures on Friday aloft warm as the
high shifts over/through southern New England. Will be in the -5 to -
10 degree Celsius range at 925 hPa with W/WNW flow. Still cooler
than normal with highs in the 20s across the higher terrain and low
30s elsewhere. Temperatures cool into the teens across the interior
Friday night into early Saturday, while the coastal plain sees
readings in the 20s.

Saturday through Monday...

Have two southern stream troughs to keep an eye on during this
timeframe. The first lifts from the Four Corners region on early
Saturday into the Northern Plains/Upper Mississippi River Valley by
late Saturday. Could have a subtle shortwave riding along the ridge
in place over the central Great Lakes. This wave lifts into
Ontario/Quebec by late Sunday. Another trough quickly lifts in
behind this wave into the central Great Lakes/OH Valley by late
Monday. Considerable uncertainty with this particular wave wrt
amplitude and timing as it lifts in. A surface low will deepen over
the High Plains early on Saturday and lift into the western Great
Lakes by early Sunday. The warm front associated with this feature
lifts into the Mid Atlantic/southern New England later on Saturday
or on Sunday. Another low lifts in early next week.

Lots of uncertainty at this point in time with respect to timing
these surface features moving through. Could perhaps see some wintry
mix/snow initially if the front can lift in later on Saturday.
Appears the risk is higher for precip based on deterministic
guidance for Sunday, which would be more rain as temps aloft warm to
0 to +10 degrees Celsius at 925 hPa. The one thing to keep an eye on
is the GFS indicates that there could be some cold air damming,
which could have significant impacts to the expected Ptype. Again
for now have stuck with the NBM. Have readings getting above normal
for Sunday/Monday.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Tonight...Moderate confidence.

MVFR with localized IFR across northern MA overnight. Gusty
southerly winds, sustained 10 kt gusts to between 20-25 kt will
switch to the NW early tomorrow morning behind the passage of
our precipitation maker. Conditions improved rapidly to VFR
across the area by 12Z Wednesday.

The greatest uncertainty lies in precipitation type across
western terminals. There is a period of time this evening where
dry air will be in a race with warming temperatures at the
surface and aloft. If the dry air wins out, precipitation will
be mostly rain as surface temps will warm above freezing prior
to precip onset. Should precipitation win out, snow may be
observed at terminals such as BDL and BAF for a brief period
between 02 and 04Z. Little to no accumulation is expected before
all areas switch over to rain.

Wednesday...High confidence.

VFR, with northwesterly winds between 10 and 15kt. Clouds will
increase ahead of another cold front Wednesday evening but VFR
conditions look to prevail.

KBOS TAF...High confidence in TAF. Southerly winds transition
to northwesterly after the passage of a clipper system
overnight. Light rain expected at the terminal between 02 and
06Z Wednesday.

KBDL TAF...Moderate confidence in TAF. Southerly winds
transition to northwesterly behind the passage of a clipper
system overnight. There is a low probability of nuisance snow at
precipitation onset around 02Z before precipitation transitions
to all rain.

Outlook /Wednesday Night through Saturday/...

Wednesday: VFR. Breezy.

Wednesday Night: Mainly VFR, with local MVFR possible. Breezy.
Chance SN, slight chance RA.

Thursday: VFR. Windy with areas of gusts up to 30 kt.

Thursday Night through Friday: VFR. Breezy.

Friday Night: VFR.

Saturday: VFR. Slight chance RA, slight chance SN.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Today...High confidence.

Increasing SW winds as modest low level jet develops. Gusts to
25 kt developing in the afternoon, and up to 30 kt NE MA waters.

Tonight...High confidence.

SW wind gusts to 25 kt but up to 30+ kt NE MA waters. Winds
shifting to W late tonight and diminishing. Vsbys may be reduced
at times in light rain and fog.

Wednesday...High confidence.

NW winds below 20 kt with seas over the outer waters subsiding
below SCA.

Outlook /Wednesday Night through Saturday/...

Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft.

Wednesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas locally approaching 5 ft. Slight chance
of rain.

Thursday: Strong winds with gusts up to 30 kt. Areas of rough
seas.

Thursday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Areas of rough seas. Chance of freezing
spray.

Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.

Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Saturday: Winds less than 25 kt. Slight chance of rain, slight
chance of snow.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 4 AM EST Wednesday for ANZ231>235-
     237-251.
     Small Craft Advisory until 1 AM EST Wednesday for ANZ230.
     Small Craft Advisory until 10 PM EST this evening for ANZ236.
     Small Craft Advisory until 7 AM EST Wednesday for ANZ250-
     254>256.

&&

SYNOPSIS...KJC/BL
NEAR TERM...KJC/BL/KS
SHORT TERM...KJC/KS
LONG TERM...BL
AVIATION...KJC/BL/KS
MARINE...KJC/BL
Hazardous weather outlook, Mar 1, 4:15 AM EST, 10 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
415 AM EST Tue Mar 1 2022

CTZ002>004-MAZ002>024-026-RIZ001>008-020915-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
415 AM EST Tue Mar 1 2022

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-020915-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
415 AM EST Tue Mar 1 2022

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:07 AM ESTSmall Craft AdvisoryBOX35 hr

Nearby

Gale Warnings in Massachusetts, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.